Severe Mood Shifts with Lamictal/Lexapro combo

New Topic Locked Topic Printable Version
[ << Previous Thread | Next Thread >> ]

searchingforrelief
New Member


Date Joined Jan 2008
Total Posts : 2
   Posted 1/7/2008 8:52 AM (GMT -7)   
Hello, I was wondering if anyone else out there has experienced ups and downs with Lamictal  and Lexapro. I have been on the starter pack of Lamictal for 5 weeks, and am up to 100mg, and I take 10mg of Lexapro. I have had some really good days where I feel a lift in my mood, energy levels, and overall attitude, but then there are days where I wake up feeling serverly depressed and fatigued. I have a string of about 3 really good days where I am so excited that this may be working and starting to kick in, only to be followed by really crushing depressive days. Has anyone experienced this see saw effect?

mommy.michele
Regular Member


Date Joined Dec 2007
Total Posts : 369
   Posted 1/7/2008 9:12 AM (GMT -7)   

I am taking a different combo...Risperdal and Zoloft.  But with my past experience witth Lexapro....I had been diagnosed as clinically depressed and put on 10 mg. of Lexapro.  This dosage was never increased.  I am now with a new doctor and a new therapist and both were surprised that 1...I was only diagnosed a depressed, and not obviously Bipolar, and 2....was only kept on 10 mg of Lexapro.  They both told me that I should have been moved up quite a bit in mg. 

Since you have been on these meds for 5 weeks you may want to talk to your doctor about an increase in dosage....or even a medication change.  Keep your dr. updated on what you are feeling.

I have been on my meds for 2 months now...and it really took almost that entire time for me to really feel their effects.


"Nobody can go back and start a new beginning, but anyone can start today and make a new ending" ~ Maria Robinson


koco
New Member


Date Joined Jan 2008
Total Posts : 5
   Posted 1/10/2008 10:17 AM (GMT -7)   
I too am on both of these drugs.  I am experiencing the intense mood swings.  My family is suffering.  I am on 200mg of Lamictal and 10mg of lexapro, also Klonopine.

Indyman
New Member


Date Joined Mar 2008
Total Posts : 2
   Posted 3/18/2008 9:52 AM (GMT -7)   
I, too was put on Lamictal also, after being on 10mg of Lexapro for some time.  And let me tell you, at almost the end of the "starter pack" of Lamictal, when it was time to increase to 100mg, I became sick as a dog.  Extreme flu-like conditions with dizziness and nausea.  I have to get off this Lamictal as soon as possible.  The benefits definitely do not outweigh the risks.  I'd rather be on Lexapro, and be a little bit depressed than feel so bad physically that I want to die.  That Lamictal is bad stuff.  I can't take the two together, definitely.  Today I took none at all and feel just a little bit better, but still "shaky".  This stuff is bad news.

serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 3/18/2008 11:35 AM (GMT -7)   
Indyman,

Welcome to HealingWell, glad you found us. I'm on both at the same time right now too -- 250 Lamictal, 10 Lexapro, along with some other drugs, and they're not bothering me. I've been on Lamictal forever. I'm sorry they're not working out for you though. Rather than just stopping, though, you need to talk to your doctor about titrating down. Just stopping can have some pretty nasty side effects as well. Your doc needs to know what's going on anyway, so make the call. If you don't like Lamictal, there are other mood stabilizers to choose from.

serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II


Indyman
New Member


Date Joined Mar 2008
Total Posts : 2
   Posted 3/19/2008 1:03 PM (GMT -7)   
Thanks, Serafena, I appreciate your response. I have been on the Lamictal only a little over 4 weeks (just finishing the starter pack), so I don't think I'll have a problem getting off of it. I cut back to 50mg the night I got sick, then 25 last night, and I'll do 25 for about another week, and then maybe every other day for a week, and then I should have it out of my system. I had such a severe reaction when I jumped to 100mg (shaking, chills, fever, muscle cramps, etc.) that I actually thought I had poisoned myself. I know it was the med because the next day after I backed off, I returned to some semblance of normalcy, and this "episode" came after the 1st night of 100mg. Bottom line is, my body just totally rejected this med, and made no beans about telling me........I thought I was dying.

I am of the opinion, quite frankly, that these psych meds are dangerous, and extremely unpredictable. I remain on the 10mg of Lexapro, but I am going to try and wean myself off of that also after the Lamictal leaves my system. I'd rather be depressed, etc., than be physically ill.......i.e., the "cure" is worse than the disease. I called my doctor, and left a msg that I was going off the Lamictal immediately, and why. I didn't ask her opinion. I have since read some of the Lamictal side effects (just google "Lamictal Side Effects", and there's a laundry list of them out there, some of them very scary). Well, it made me a believer!! ha ha.

robspar
New Member


Date Joined Mar 2016
Total Posts : 1
   Posted 3/1/2016 7:38 PM (GMT -7)   
If bipolar an SSRI alone will cause mania, Lamictal is used to offset this potential as a "Mood Stabilizer" usually in lieu of Lithium or other such harsher mood stabilizers. Lamictal has usually been known to produce sedative properties, expect to be tired, but it is better than Lithium.

UserANONYMOUS
Forum Moderator


Date Joined May 2011
Total Posts : 4231
   Posted 3/2/2016 4:31 AM (GMT -7)   
Hi robspar,

Welcome to the forum :-)!

This thread you posted on is an old thread. We always encourage new members to please take the time to introduce themselves in a new thread. This is easily done. Simply click on the "New Topic" button and the program will open a box for you to post your intro. This will help members see your first post and extend a welcome to you.

I hope to learn more about you.

UA
Moderator - Bipolar

Depression, Borderline Personality Disorder.
Chronic Pain - Cervical Kyphosis, Cervical Spondylosis, Thoracic Scoliosis.
New Topic Locked Topic Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 4:35 AM (GMT -7)
There are a total of 2,732,003 posts in 300,981 threads.
View Active Threads


Who's Online
This forum has 151148 registered members. Please welcome our newest member, Cary Breef.
173 Guest(s), 3 Registered Member(s) are currently online.  Details
Redwing57, Bhutan boy, (Seashell)


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer